1 doctor weighed in:

My k 2 weeks ago it was 3.4. So loaded up on potassium based foods - i ended up er- k was 2.6. During those 2 weeks had a kenalog (triamcinolone) shot & laxative. Cause?

1 doctor weighed in
Dr. James Long
Internal Medicine

In brief: Potassium

Definitely both could have contributed.
Laxatives can cause loss if potassium and magnesium. Many steroid have the effect to promote potassium loss in the urine as well as sodium retention. Have your doctor ensure that your mag levels are ok because if not, potassium may not come up.

In brief: Potassium

Definitely both could have contributed.
Laxatives can cause loss if potassium and magnesium. Many steroid have the effect to promote potassium loss in the urine as well as sodium retention. Have your doctor ensure that your mag levels are ok because if not, potassium may not come up.
Thank
Get help from a real doctor now
Dr. Christopher Crosby
Board Certified, Dermatology
14 years in practice
95K people helped
Continue
111,000 doctors available